Results 1 to 4 of 4
Oxycodone, disease/injury ,weaning and Rebound pain? Please.
  1. #1
    sacha007 is offline New Member
    Join Date
    May 2010
    Posts
    5

    Default Oxycodone, disease/injury ,weaning and Rebound pain? Please.

    Hi
    Thank you for ANY perspective re my plan to wean from oxy and advice.

    TIMELINE

    2008- Freshman at Ivy school. Runner of 5ks and 10ks, training for triathlon, some unhealthy habits but in general ok except starting to get sick even more frequently (always got sick anytime near germs, tonsilitis/ear infection every 2-3 mos since 14 yo). Dx that fall with Lupus, Sjogrens, fibromyagia, DDD affecting lower 3rd of spine.

    2009 - kept spraining things constantly so hadda stop running and lifting and training. Started walking with cane sometimes. Dr. put me on 5mg Vicodin 2-4x day.

    2010- back goes out every few mos to where I take 3 days off and cannot leave bed except carefully to pee or in pee device. Walk with cane 100% time when not in a back attack. Dr. puts me on 15 mg oxycodone 3x day.

    Jan.-June 2011 - fall down 2 flights of stairs, rupturing discs L3-S1, fracture sacrum and tailbone (hairline). Med withdrawal from sophomore spring semester, traction, PT I cant afford after 8 wks. 2 Spinal injections that cause an allergic reaction and dont help.

    More PT. Return to school fulltime Sept 2011. Dr has me on 15mg oxy 2x day and 5 mg oxy 2x day. Use wheelchair and eventually rollator walker. Pills allow me to attend school.

    Now I have gained about 120 lbs, and am prediabetic. highest oxy dose was 65 mg a day (15mg x 4) last fall, but Dr wanted to wean me, says I cant stay on it forever, and I haven't really got better. I said I know but I have school. I am waited on appeal from SSD which everyone believes I will get. I can do very little.

    I weaned to 10mg x 3 a day over winter. Dr agreed to keep me on 30mg day til I graduate then rapidly wean to nothing. I graduate in a week. I have been using extra to get through finals ie to sit up at a desk for more than 2 hours to study all day past 5 days (my legs go numb in bed).

    I know withdrawal/weaning will suck. I do have Lyrica 150mg 2x day. Plan implementing Thomas recipe. And asking doc next wk to raise Lyrica and gabapentin. I also take celexa, but will have to wean that too if I want to get tramadol for my pain! It seems crazy to wean of oxy and celexa (ssri) at once! I weaned from 60 to 40mg celexa over winter too.

    I do have oxy cravings, and am addicted. My husband holds and dispenses pills to me because I asked him to, but I sometimes find them and take extra a few times every month, esp if i need to be mobile or finish my schoolwork.

    The thing is, even on this lower dose, when a pill wears off, I am often in agonizing pain to where I cannot roll onto my side in bed or my husband cannot touch my torso even gently without me screaming. Basically my body doesn't feel any different than when I was initially injured, most of the time, except when I take oxycodone. It does NOT feel like opiate withdrawal feelings such as aches, flu, shakiness, crying, nausea, anxiety, etc, although if I wait long enough I will get those symptoms. It is acute, sharp and specific like when I was injured.

    I am graduating from an Ivy with honors next week and it's just so stupid, even with the oxy I can't really work but at least I can tidy and have hobbies and see friends. I am terrified of being trapped and in pain in a bed 24/7 helpless. My husband will take care of me forever, but I do have personal goals I would like to do without oxy- to be able to sit at a desk and write, to be able to walk with rollator or forearm crutches (maybe eventually a cane or nothing) in the park, to maybe go to grad school someday, to socialize, to volunteer petting cats at the shelter.

    I have heard that withdrawal from oxy can cause rebound pain of an injury it was Rx for. I know I am also opiate dependent, and probably addicted as I use extra sometimes, and it gives me energy and "pep" but not really a high, just to feel like a normal person. And I do have cravings, although I only give in to them half the time, and usually if I need to accomplish something physical like visiting family or studying all night, etc.

    How can I tell if my pain is "rebound pain" or "real/valid" or "withdrawal"?
    After withdrawal, how long for rebound pain to go away?
    Am I on a lot of oxy or a little compared to most addicts? How bad should i expect the withdrawals during weaning to be? (aside from excruciating acute pain in my sacrum/lumbar injury, I mean if I was normal person) I also have joints pain alot of places but I can tolerate dull chronic pain, or even intense flu-like pain, etc if I know it will eventually end.

    Should I just go c/t ? The good news is I have no schedule after May 19th ceremony so i could literally stay in bed sleep, watch tv, read email etc for as long as it took. My husband is wonderful and will wait on me hand and foot while I withdraw, although he can't handle the emotional support type stuff.

    I just need some perspective please. I don't have anyone to talk to about oxycodone addiction because I dont want to get in trouble at school. Thank you so much for any feedback about what is normal for this dose withdrawals etc if I wasn't injured/sick, it will help me tell what is due to medical issues >> oxy issues.

    Thanks!
    Sacha

  2. #2
    The Husband is offline Member
    Join Date
    Sep 2013
    Posts
    299

    Default

    30 mg daily w/d will be 7 days roughly with day 3-4 being the worst. I would suggest tapering to 10-15mg then stopping c/t. This best taper would be to cut your 15mg into quarters and reduce 1/4 a pill ever 3-4 days as low as you want to go. I was on 240mg daily tapered to 80mg and just stopped the w/d were terrible. But I have close to 300 days off stopped counting but I quit sept 4 th 2013

  3. #3
    sacha007 is offline New Member
    Join Date
    May 2010
    Posts
    5

    Default

    Hi, Thank you so much for your reply. I guess I shouldn't c/t until after graduation then. My pills are 10mg I often cut them.280 Wow, I didn't know one could take that much! That makes me feel hopeful. Congrats on being free!

    Because I overused through finals, I'm down to 20mg/day until end of month (Dr. will probly give a lower Rx then, or maybe nothing). I managed it yesterday, but today I took 40mg. My husbands away for a few days, so no one to play gatekeeper or talk me out of it. I know I'm just screwing myself over another day by taking extra this day. I wish I didn't need it to feel normal. It wasn't even my pain, or even withdrawals. It was because I had so much stress and anxiety, like a panic attack type thing, just thinking about worst case scenarios of a situation we are dealing with. It's become an emotional crutch I guess, because I feel like me, like a normal person, only when I am on it.
    Thanks again

    How long did it take you to feel like a normal,enthusiastic person, or to feel like yourself again?

  4. #4
    The Husband is offline Member
    Join Date
    Sep 2013
    Posts
    299

    Default

    I felt somewhat human after 10 days and it took months to feel like myself again but I was being RX'd pain meds for over a decade so length of use is a major factor for brain recovery time also amount. Most people seem to feel like themselves around 30 days if use and amount weren't extended amount of time and high doses

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22